Alert archive / North Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 7, 2025, 2:16 PM EDT for Cumberland County, Hoke County, Scotland County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2025, 2:16 PM EDT (18:16 UTC)
- Expired
- Apr 7, 2025, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Hoke County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:30 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 7, 1:30 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 130 PM EDT Mon Apr 7 2025 .SYNOPSIS... A slow-moving cold front and low pressure will move through the region today and tonight. Canadian high pressure will bring significantly colder air and a threat for a frost and freeze across the region during the middle of the week. Another cold front will approach Thursday with the next chance of showers. && .NEAR TERM /TODAY AND TONIGHT/... As of 10 AM Monday... -The Marginal Risk(Level 1) for severe storms has been upgraded to a Slight Risk(Level 2) along and east of US 1. The main hazards are damaging winds. A brief tornado is also, mainly over the eastern Piedmont and Coastal Plain today. The severe threat is greatest between 12pm to 7 pm. -Widespread significant rain expected into this evening, tapering off tonight. 1.5 to 2 inches of rain is forecast throughout central NC. -There is a Marginal Risk (level 1 of 5) of flash flooding today and this evening. The main hazard is urban and small stream flooding. Overview: A vigorous upper trough and attendant wavy cold front will move through the area through this evening and tonight. Anomalously moist PWATS of 1.7-1.9"(falls outside/above the NAEFS 3-week centered climatology dating back to 1979)into the area will set the stage for multiple rounds of showers and storms within a slow eastward moving band of convection. The convection/rain is expected to exit the eastern/coastal plain zones between 06 to 08z. Hydro/Flooding Concerns: Low from midday through this evening Expected storm total rainfall amounts of 1-2", with localized higher amounts of 2-3" possible, will bring some much needed widespread rain to the abnormally dry and moderate drought conditions encompassing much of central NC. Flooding threat will be very localized/isolated, likely limited to poor drainage/urban environments. In terms of rivers, forecast and ensemble guidance indicate that main-stream rivers should stay below flood guidance, with a few forecast points, approaching actions stage, with a worst- scenario of cresting just above minor flood stage. Severe Potential: Low: from midday through this evening As the waves of low pressure move ENE along the boundary, an increase in low level helicity/shear is likely. Instability is expected be weak,, but will be maximized(500-1000 J/kg) along and east of US 1, where the marginal risk has been upgraded to slight a risk. Do not expect widespread severe threat, but a few strong to severe storms are possible as the convective band pushes slowly east across the area. The primary threat remains damaging winds . An isolated tornado is also possible. The severe threat is greatest between 12p to 3p western third ---2p to 5p central third ---- 4p to 7p eastern third. Temperatures: Daytime highs(7am-7pm) ranging from mid/upper 60 north to upper 70s/lower 80s SE. CAA will set in Monday night with lows much cooler compared to the 3-4 day span of record warm nights. Lows ranging from upper 30s/near 40 NW to upper 40s/near 50 SE. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 330 AM Monday... -Frost/freeze conditions likely Tuesday night. As the main cold front moves offshore early Tuesday morning, a dry reinforcing cold front will move across the region during the day Tuesday as surface high pressure builds in behind. Expect mainly sunny skies Tuesday and Tuesday night with a cool NW wind filtering in cooler temperatures. After multiple days of above normal temperatures, the cool high pressure will usher in below normal temperatures with highs on Tuesday in the mid 50s north to low 60s south. Lows will bottom out Tuesday night/Wednesday morning in the upper 20s near the VA/NC border and mid 30s elsewhere. Frost/freeze products will most likely be issued for this time period. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 400 AM Sunday... -Unsettled weather returns Thursday. High pressure over the region on Wednesday will result in light winds and mostly sunny skies. Below normal high temperatures on Wednesday range from upper 50s to low 60s during the day and upper 30s to mid 40s at night. By Thursday, temperatures begin to moderate as the high pressure shifts off the Mid-Atlantic coast. A cold front moving across the OH and TN valley will move into our region with increasing PoPs beginning Thursday afternoon especially across the NW Piedmont. The models are showing different scenarios wrt the surface low attached to the cold front shifting east. Whether the low tracks over the Great Lakes region or dives south over the Mid- Atlantic region, expect showers and storms beginning Thursday evening and continuing through early Saturday morning. Details on Saturdays forecast will depend on the track, and if another low develops off the SC/NC coast Saturday. If that happens then there will be another round of showers and storms on Saturday. But for now kept PoPs at a around 20% for Saturday. After that models agree that Sunday is expected to be dry. Temperatures Thursday through Sunday will be a bit of a roller coaster with highs in the 60s to low 70s and lows in the upper 30s to upper 40s. On the bright side, no temperature records are expected to be broken or tied Wednesday through Sunday! && .AVIATION /18Z MONDAY THROUGH Saturday/... As of 130 PM Monday... 24 hour TAF period: A slow eastward moving band of showers, with some embedded thunderstorms, will cross the area through the evening and early overnight hours, before exiting. MVFR to IFR restrictions can be expected as the convection moves through the area. A few of the storms could become strong/severe during the afternoon/early evening, mainly from RDU eastward. Gusty SWLY winds of 30 to 35 kts will continue ahead of the storms, with a period of weaker, 15 to 20 kts NWLY post frontal gustiness expected during the evening and overnight hours. The sub-VFR restrictions will scatter out to VFR from west to east between 03z and 12z and should remain VFR through the remainder of the forecast peiod. Beyond 18z Tuesday; The next chance for sub-VFR restrictions will arrive late Thursday into Friday with the arrival of the next shortwave trough and frontal system into the Eastern US. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL/Badgett NEAR TERM...CBL SHORT TERM...CA LONG TERM...CA AVIATION...CBL/Badgett
Hazardous weather outlook, Apr 7, 5:30 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 530 AM EDT Mon Apr 7 2025 NCZ021-022-038-080930- Forsyth-Guilford-Davidson- 530 AM EDT Mon Apr 7 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a Marginal Risk (level 1 of 5) of flash flooding today. The main hazard is expected to be the potential of mainly urban and small stream flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a likelihood of freezing conditions Tuesday night and Wednesday morning. Lows should fall into the upper 20s to lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-023>028-039>043-073>078-083>086-088-089-080930- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 530 AM EDT Mon Apr 7 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a Marginal Risk (level 1 of 5) of severe thunderstorms today through early evening. The main hazards are the potential of local damaging wind gusts and possibly an isolated tornado. The main timing will be from noon through 800 PM. There is a Marginal Risk (level 1 of 5) of flash flooding today and tonight. The main hazard is expected to be the potential of mainly urban and small stream flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a likelihood of freezing conditions Tuesday night and Wednesday morning. Lows should fall into the upper 20s to lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 11:51 AM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1151 AM EDT Mon Apr 7 2025
NCZ008-009-024>026-040-041-076-071645-
Lee NC-Chatham NC-Franklin NC-Vance NC-Durham NC-Wake NC-Orange NC-
Granville NC-
1151 AM EDT Mon Apr 7 2025
...GUSTY SHOWERS WILL IMPACT SOUTHERN VANCE...SOUTHEASTERN ORANGE...
SOUTHERN GRANVILLE...NORTHERN LEE...WAKE...CHATHAM...DURHAM AND
WESTERN FRANKLIN COUNTIES THROUGH 1245 PM EDT...
At 1151 AM EDT, Doppler radar was tracking gusty showers near
Carrboro, or near Chapel Hill, moving northeast at 55 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kittrell, Pittsboro, Lake Wheeler, Gillburg, Siler City, Harpers
Crossroads, Parkwood, Lake Benson, Wake Forest, and Knightdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3642 7830 3630 7828 3627 7831 3626 7828
3585 7828 3560 7864 3556 7884 3558 7891
3552 7897 3552 7955 3584 7954 3584 7924
3586 7925
TIME...MOT...LOC 1551Z 235DEG 48KT 3584 7905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Apr 7, 12:44 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1244 PM EDT Mon Apr 7 2025
NCZ007>011-024>027-041-071745-
Nash NC-Franklin NC-Vance NC-Durham NC-Warren NC-Person NC-Wake NC-
Halifax NC-Orange NC-Granville NC-
1244 PM EDT Mon Apr 7 2025
...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN PERSON...VANCE...WARREN...
NORTHERN NASH...ORANGE...GRANVILLE...HALIFAX...NORTHEASTERN WAKE...
DURHAM AND FRANKLIN COUNTIES THROUGH 145 PM EDT...
At 1242 PM EDT, Doppler radar was tracking gusty showers along a line
extending from near Littleton to Wake Forest to 9 miles southwest of
Carrboro. Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kittrell, Medoc Mountain State Park, Gillburg, Parkwood, Bahama, Kerr
Lake, Wake Forest, Lake Butner, Stovall, and Dabney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3649 7772
3648 7765 3644 7762 3641 7755 3637 7755
3634 7759 3630 7756 3614 7767 3615 7768
3614 7771 3599 7778 3588 7858 3586 7908
3588 7925 3603 7926 3624 7912 3654 7879
TIME...MOT...LOC 1642Z 233DEG 64KT 3646 7789 3600 7854 3586 7925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
10Special weather statement, Apr 7, 1:40 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
140 PM EDT Mon Apr 7 2025
NCZ075-077-084>086-088-071845-
Scotland NC-Richmond NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
140 PM EDT Mon Apr 7 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MOORE...SCOTLAND...
SOUTHWESTERN HARNETT...RICHMOND...WESTERN CUMBERLAND AND HOKE
COUNTIES THROUGH 245 PM EDT...
At 140 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockingham to near Wallace to Auburn.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamlet, Laurel Hill, Vass, Hope Mills, Aberdeen, Pinebluff,
Laurinburg, Ellerbe, Fort Bragg, and Southern Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3480 7968 3481 7985 3509 7977 3531 7920
3531 7918 3533 7916 3540 7898 3507 7888
3484 7891 3489 7893 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 1740Z 239DEG 47KT 3497 7978 3468 7985 3439 8000
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrenSpecial weather statement, Apr 7, 1:45 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
145 PM EDT Mon Apr 7 2025
NCZ010-011-026-027-071845-
Nash NC-Franklin NC-Warren NC-Halifax NC-
145 PM EDT Mon Apr 7 2025
...GUSTY SHOWERS WILL IMPACT WARREN...NORTHERN NASH...HALIFAX AND
FRANKLIN COUNTIES THROUGH 245 PM EDT...
At 145 PM EDT, Doppler radar was tracking gusty showers over
Louisburg, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enfield, Warrenton, Medoc Mountain State Park, Youngsville, Aventon,
Arcola, South Weldon, Castalia, Roanoke Rapids, and Glenview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3648 7765
3644 7762 3641 7755 3637 7755 3634 7759
3631 7757 3632 7744 3629 7742 3614 7771
3598 7815 3588 7829 3600 7849 3601 7849
3617 7844 3618 7843 3631 7827 3655 7815
TIME...MOT...LOC 1745Z 259DEG 47KT 3609 7830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Apr 7, 1:50 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
150 PM EDT Mon Apr 7 2025
NCZ011-027-028-042-043-071845-
Edgecombe NC-Nash NC-Johnston NC-Halifax NC-Wilson NC-
150 PM EDT Mon Apr 7 2025
...GUSTY SHOWERS WILL IMPACT NASH...EDGECOMBE...SOUTHEASTERN
HALIFAX...WILSON AND NORTHEASTERN JOHNSTON COUNTIES THROUGH 245 PM
EDT...
At 149 PM EDT, Doppler radar was tracking gusty showers near
Nashville, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leggett, Whitakers, Pinetops, Tarboro, Flowers, Elm City, Emit,
Lucama, Scotland Neck, and Buckhorn Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3609 7731 3600 7741 3591 7735 3572 7771
3550 7844 3571 7847 3581 7826 3598 7815
3614 7771 3630 7742 3626 7741 3624 7738
3621 7738 3619 7735 3619 7733 3617 7731
3616 7726 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 1749Z 237DEG 52KT 3590 7804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Apr 7, 1:55 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT Mon Apr 7 2025
NCZ040-041-076-077-071900-
Lee NC-Chatham NC-Harnett NC-Wake NC-
155 PM EDT Mon Apr 7 2025
...GUSTY SHOWERS WILL IMPACT NORTH CENTRAL HARNETT...NORTHEASTERN
LEE...WAKE AND SOUTHEASTERN CHATHAM COUNTIES THROUGH 300 PM EDT...
At 155 PM EDT, Doppler radar was tracking gusty showers over Cary,
moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Wheeler, Broadway, Zebulon, Lake Benson, Research Triangle, Wake
Forest, Knightdale, Sanford, Seaforth Boat Dock, and Wendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
3590 7833 3590 7831 3583 7826 3582 7826
3576 7836 3543 7905 3547 7926 3583 7897
3587 7889 3587 7883 3590 7882 3592 7878
3592 7876 3594 7873 3603 7856
TIME...MOT...LOC 1755Z 248DEG 47KT 3579 7881
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Apr 7, 11:41 AM EDT | Special Weather Statement | RAH | Montgomery, Randolph, Stanly | 64 min |
| Apr 7, 11:51 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Wake | 54 min |
| Apr 7, 12:44 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Halifax, Nash, Orange and 2 more | 61 min |
| Apr 7, 1:40 PM EDT | Special Weather Statement | RAH | Hoke, Richmond, Scotland | 65 min |
| Apr 7, 1:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Apr 7, 1:50 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 55 min |
| Apr 7, 1:55 PM EDT | Special Weather Statement | RAH | Lee, Wake | 65 min |
| Apr 7, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne, Wilson | 59 min |
| Apr 7, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Wilson | 43 min |
| Apr 7, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 18 min |
| Apr 7, 3:29 PM EDT | Freeze Watch | RAH | Alamance, Chatham, Davidson, Durham, Edgecombe, Forsyth and 19 more | 12 hr |
| Apr 7, 5:34 PM EDT | Special Weather Statement | RAH | Sampson | 41 min |
| Apr 7, 5:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Apr 7, 6:41 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 34 min |
| Apr 7, 6:53 PM EDT | Special Weather Statement | RAH | Guilford | 37 min |
| Apr 7, 7:30 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.